Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 84, NWS St. Louis, MO

June 23, 2015Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 23, 2015, 9:49 AM CDT for Marion County, Missouri. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 9:49 AM CDT (14:49 UTC)
Expired
Jun 24, 2015, 1:31 PM CDT
In force
28 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 18.49 ft at Jun 25, 2015, 1:00 PM CDT.

actionminormoderate5101506/2306/2406/25
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WGUS43 KLSX 231449
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CDT TUE JUN 23 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  
        The North River at
        ...Palmyra


.This Flood Warning is affected by 1 to 2inches of rain overnight...

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Heavy rains could cause river levels to rise even higher than predicted.

The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-241449-
/O.NEW.KLSX.FL.W.0084.150623T1449Z-150624T1831Z/
/PALM7.1.ER.150623T1311Z.150623T1800Z.150623T1831Z.NO/
949 AM CDT TUE JUN 23 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra.
* At 9:30 AM Tuesday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 13.2 feet by this afternoon.
  The river will fall below flood stage by this afternoon.
* Impact: At 13.5 feet...Co Road 333, east of Palmyra, begins to flood.
* Impact:  At 13.0 feet...FLOOD STAGE.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/24  06/25  06/26  06/27  06/28

North River
  Palmyra         13.0   12.94       8.9    7.7    6.0    5.1    4.8


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
1 follow-up statement
722 
WGUS83 KLSX 232259
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT TUE JUN 23 2015

...The flood warning is cancelled for the following river in Missouri...


  North River at Palmyra
  

.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-232329-
/O.CAN.KLSX.FL.W.0084.000000T0000Z-150624T1831Z/
/PALM7.1.ER.150623T1311Z.150623T1345Z.150623T1355Z.NO/
559 PM CDT TUE JUN 23 2015

The Flood Warning is cancelled for
  the North River at Palmyra.
* At 5:30 PM Tuesday the stage was 8.8 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 9 AM Tuesday.
* Forecast: The river crested at flood stage this morning and is forecast to
  fall to near 5 feet by Friday evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/24  06/25  06/26  06/27  06/28

North River
  Palmyra         13.0    8.83       7.8    6.9    5.6    4.9    4.7

&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 23, 7:18 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 23, 7:18 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
718 AM CDT Tue Jun 23 2015

.SHORT TERM: (Today and Tonight)
Issued at 357 AM CDT Tue Jun 23 2015

A cold front will move across the area today as a 1020mb high pushes
into northern Missouri.  Short range models seem to be in decent
agreement on how far south the front will get today.  Current
indications are that it should get most of the way through the CWFA
before coming to a halt over the Ozarks.  Fairly dry air with
dewpoints as low as the upper 50s and low 60s is filtering in behind
the front.  This drier air along with a substantial cap should keep
thunderstorms out of most of the area today, except in the vicinity
of the front.  The front will begin drifting back to the northeast
tonight as low level flow turns back to the south in response to the
ridge moving into the Ohio Valley.  GFS and NAM show some decent low
level moisture convergence developing after 03-06Z mainly along and
east of the Mississippi River.  Have bumped up PoPs a bit across
northeast Missouri and west central Illinois to account for this.
Temperatures should be a bit milder today and into tonight behind
the cold front except across our far southern zones which will
probably stay in the warm and humid air.

Carney

.LONG TERM:  (Wednesday through Monday)
Issued at 438 AM CDT Tue Jun 23 2015

Models continue to be in fairly good agreement for the rest of the
week.  Quasi-zonal flow in the mid and upper levels with 500mb
heights approaching 6000 meters over the southern plains will allow
warm air to continue to build to our south/southwest.  The low level
front will move back north of us on Wednesday allowing the warmer
air to flow back into the mid-Mississippi Valley.  However, the low
level baroclinic zone never gets far enough north to totally rule
out precip, especially across northern Missouri into west central
Missouri.  I do think that the bulk of the precip at least through
Thursday will be north of our CWFA across southern Iowa and into
central Illinois.  Highs will build back into the 90s across much of
the area Wednesday and Thursday as southwesterly flow persists.

The upper level ridge retrogrades back over the Rocky Mountains
Thursday and Thursday night allowing a longwave trof to develop over
the Midwest.  This will allow cooler air to push down into the
region.  The cold front looks to push through on Friday with a
another good shot for more thunderstorms.  Medium range guidance is
in good agreement with substantial upper level trof digging into the
eastern CONUS this weekend.  This should allow a cool and dry
airmass from Canada to settle across the Mississippi Valley.  Looks
like spectacular late June weather with low humidity, highs perhaps
not breaking 80 degrees, and lows in the upper 50s and low 60s.

Carney

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 715 AM CDT Tue Jun 23 2015

Synoptic cold front passing through STL Metro area attm. A cloud deck
with bases between 2-4kft is located to the northwest of the
front, with a very ragged back edge of this cloud deck extending
from just south of KIRK to near KCOU. The latest guidance as well
as climatological cloud trends suggest that MVFR bases at KCOU and
STL Metro should quickly increase to above 3kft within the next 2
hours, with the cloud deck then scattering out by mid-late morning.
These VFR conditions should hold throughout the afternoon and
early evening, and expect any thunderstorm activity that does
manage to form with daytime heating will be focused along the cold
front, and south of all TAF sites. It certainly appears the
threat of elevated convection will be increasing overnight, and
especially after 06Z, with isentropic ascent increasing as WAA
intensifies above the stalled surface front. For now have
highlighted this threat with VCTS as exact axis of development is
still unknown, but it's certainly possible that impact of
convection will be much greater than this if this axis of
convection becomes focused over a given area.

Specifics for KSTL: Bases of MVFR cigs currently over the area should
increase to aoa 3kft over the next few hours, with the cloud deck
then scattering out in the 15-17z time frame. VFR conditions
should then prevail until later tonight, when a threat of elevated
storms begins to increase after 06z. As mentioned in primary
aviation discussion have decided to highlight threat with VCTS
attm, but impacts could be greater depending on where axis of
development occurs.

Truett

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     86  74  91  79 /  20  40  10  10
Quincy          81  66  88  72 /  10  60  40  50
Columbia        83  70  91  74 /  30  30  10  10
Jefferson City  85  71  93  75 /  30  20  10   5
Salem           87  69  89  74 /  20  40  20  20
Farmington      88  71  91  73 /  30  30  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 23, 5:47 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT TUE JUN 23 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
547 AM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF CENTRAL AND
SOUTHEAST MISSOURI TODAY PRIMARILY IN THE AFTERNOON.
ADDITIONALLY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF
THE AREA TONIGHT. A FEW STORMS COULD BE SEVERE...PRIMARILY ACROSS
NORTHERN MISSOURI TONIGHT WITH LARGE HAIL BEING THE PRIMARY THREAT.

POINTS ALONG THE ILLINOIS RIVER AND THE CUIVRE RIVER AT OLD MONROE ARE
CURRENTLY IN MAJOR FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CUIVRE RIVER AT OLD MONROE IS EXPECTED TO REMAIN AT OR ABOVE MAJOR
FLOOD STAGE UNTIL EARLY WEDNESDAY MORNING. POINTS ALONG THE
ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD
STAGE THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY TUESDAY THROUGH
SATURDAY. SOME SEVERE STORMS ARE POSSIBLE ON THURSDAY AND FRIDAY
PRIMARILY ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS.

THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:49 PM CDTTornado WarningLSXLewis41 min
Jun 22, 8:12 PM CDTSevere Thunderstorm WarningLSXLewis, Marion63 min
Jun 22, 10:53 PM CDTRiver Flood WarningLSXLewis8 days
Jun 22, 11:03 PM CDTRiver Flood WarningLSXMarion63 hr
Jun 23, 3:09 PM CDTFlash Flood WatchLSXAudrain, Ralls9 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.